Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


understanding labs
Jun 14, 2012

Hi i'm 28 y/o male I tested Positive for HIV about two months ago. I was told i am in the late stage 4 HIV or I guess Aids now. The doctors told me i probably have been infected for ten years or so. I have been on Atripla for about a month now. My first lab results were pretty scary my CD4 count was only 4. Now i just got my second labs back and am having a hard time understanding why my CD4 is going down. I feel like i could just drop dead any minute. Here are some of my labs. Am i to far gone i feel like the doctors are not telling me something.

My Viral Load is 653000- LYMPHOCYTE PHENOTYPING ----CONFIDENTIAL REPORT---- PERCENT REF RANGE ABSOLUTE REF RANGE WHITE BLOOD COUNT 3.8 3.8-10.0 K/mm3 LYMPHOCYTES 54.5 H 16.8-44.9 2071 700-3300 /mm3 T LYMPHOCYTES (CD3) 85.4 H 62.0-85.0 1666 850-2560 /mm3 T HELPER (CD4) 2.1 L 39.0-64.0 41 L 680-1760 /mm3 ----ABSOLUTE COUNTS---- DATE COLLECTED WBC K/mm3 LYMPH/mm3 CD4/mm3 CD8/mm3 CD4/CD8 06/07/2012 3.8 2071 41 L

Response from Dr. Henry

The first goal of HIV treatment is to fully suppress the viral load to undetectable-recovery of low CD4 counts is variable and can be slow (that is frustrating for sure when that happens). To prevent AIDS-related infections in that setting it is important to take some antibiotics (while CD4 count is so low). Good nutrition is also important. If you viral load is dropping substantially and achieves undetectable status that is a positive development/sign. KH



Previous
URINE
Next
14 Days on Atripla, Throat Driving Me Crazy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement